Juggling gttsRegister Today!
- by NuBeeT Feb 12Had a dka/septic pt on heparin gtt, dopamine, dobutamine, levophed, prbc's, ever changing ivf (d/t trying to close the gap and maintain that blood sugar between 120-170), k-riders/mag/calcium gluconate), and insulin gtt.... Any advice on how how to juggle those interventions, words of wisdom, asking the a-hole rt to change settings to help out my pt's bp, and how to wean off what vasopressors first? Do ICU nurses understand that the vasopressors are on going during transport and the bipap is off so when they see that pressure they go----"the pressure is great" no bi-atch! Put him back on that bipap and it'll go to -ish!!!! Watch the ******* map (no swans in the ER so couldn't
Check the wedge)!!! Can't do anything about who u work with, how much experience they have, a lazy doctor who refused to put in a central line (really!!!!!!who in the hell was I gonna get ur blood gases/ sugars/ chems/etcs fir the meds And Iva's I was giving!!!!! I love autonomy in the ER but this is ridiculous!! I'm going back to county.... No thank u private!!!! I am so open for advice, wisdom, and helpful hints XOXO
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=815027©2013 allnurses.com INC. All Rights Reserved.
- 792 Views
- Feb 12 by AltraSeems to have been a bad day.
Given the gtts listed in your post, the patient clearly also had cardiac issues - I'm thinking possibly NSTEMI.
Are you saying that the gtts were discontinued for transport upstairs? I'd advise against stopping pressors. I'm not sure what you mean regarding the order in which to wean them - because your patient was pretty clearly still hemodynamically unstable upon going to the ICU.
Also curious what you were looking for from the RT in terms of your patient's BP.
- Feb 12 by thelema13Managing that many drips is precarious. You definitely needed a central line, A-line, and a few peripheral lines in that case. You should never stop those drips during transport, you did all the work to get the patient stable enough for transport, why throw it all away by stopping some drips? You ride up to ICU with the patient anyways, stopping pressors alone could crash your patient in minutes.
I hope you had some help with that one, I'm sure your pharmacists was tired of answering y-site compatibilities!
BTW, what was the dx?
- Feb 15 by Larry77OP I love your rant...brings back many memories of me in a very similar situation. Just get the patient upstairs as fast as possible because you know the first thing they are going to do is put in an art line and double all the gtt rates and say "Man, this patient is sick"...yeah, no duh that's why we wanted him the h#%# out of our ED! he he
Only advice I have is make sure you have help so you can stay on top of all the titrating and not get caught charting or caught arguing with ICU because their "nurse is at lunch"...
- Feb 19 by crazy&cuteRNNot sure why drips would be stopped while transporting. Sounds unsafe to me. Where was respiratory? They should have been there during transport as well( maybe I'm just spoiled).
It is hard having an ICU pt. in the ED. Less resources, it is best to get them to ICU ASAP.
- Feb 19 by FlyingScotQuote from NuBeeTDon't believe the OP said she/he turned of the drips for transport.Do ICU nurses understand that the vasopressors are on going during transport and the bipap is off so when they see that pressure they go----"the pressure is great" no bi-atch! Put him back on that bipap and it'll go to -ish!!!!